North Carolina, 2003Hail in North Carolina, March 11, 2003
March 11, 2003 · NWS ILM · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 11, 10:00 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 11, 10:00 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1000 AM EST TUE MAR 11 2003
PUBLIC: COASTAL TROUGH IS COMING ASHORE THIS MORNING AS IT HAS MOVED
THROUGH CRE. RUC CONTINUES TO SHOW THIS TREND OF THE TROUGH MOVING
INLAND. WITH FREEZING LEVELS OF 7 TO 8 THOUSAND FEET HAVE BEEN
HAVING HAIL REPORTS WITH PEA SIZE HAIL INLAND TO QUARTER SIZED AT
CAROLINA BEACH. LAPS IS SHOWING A TIGHT GRADIENT OF CAPE WITH ITS
NOSE INTERSECTING WITH BALD HEAD ISLAND. WITH THE BETTER INSTABILITY
HAS ALLOWED THE VERY SMALL STORMS TO PRODUCE LARGE HAIL.
WILL HAVE TO UPDATE MORNING FORECAST AS FORECAST HIGHS HAVE BEEN
REACHED ALONG THE COAST AND MORNING SOUNDINGS SUPPORT 65 DEGREES
ESPECIALLY AREAS EAST OF THE TROUGH.
MARINE: TROF IS POSND RIGHT ALONG THE COAST THIS MORNING AND WILL
RESULT IN A VARIETY OF WIND DIRECTIONS TODAY. CLOSER TO THE COAST
THE WIND DIR IS ELY...WHILE FARTHER OFFSHORE THE DIR IS SELY. DURING
THIS AFTN THE FLOW IS EXPECTED TO BECOME S THEN SWLY. WILL MAKE
MINOR TWEAKS...OTHERWISE THE CWF IS IN GOOD SHAPE. WILL CONTINUE TO
HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION.
.ILM...
.NC...NONE.
.SC...NONE.
ILM 058/045 069/050 5511
LBT 056/041 072/049 3311
FLO 059/042 073/050 3311
MYR 059/046 063/051 4411
.ILM...
.NC...NONE.
.SC...NONE.
PUBLIC: HAWKINS
MARINE: PFAFF
Hazardous weather outlook, Mar 11, 5:37 AM EST, 6 hours 57 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-111230-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
537 AM EST TUE MAR 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
WATER LEVELS ACROSS THE AREA WILL CONTINUE HIGH WITH SEVERAL RIVERS
NEAR OR OUT OF THEIR BANKS. THIS INCLUDES PORTIONS OF THE LUMBER...
GREAT PEE DEE...LITTLE PEE DEE AND CAPE FEAR.
SCATTERED SHOWERS WILL BRING A TENTH OF AN INCH OR LESS OF RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RIVER LEVELS WILL BE IN A SLOW RECESSION LATE IN THE WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
DIGIORGI
In the hours before
Local storm report, Mar 11, 11:07 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM SUPPLY NC 1.00 IN HAIL
03/11/03 BRUNSWICK
MRRLocal storm report, Mar 11, 11:07 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1107 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM SOUTHPORT NC 1.00 IN HAIL
03/11/03 BRUNSWICK DELCO
MRRLocal storm report, Mar 11, 11:24 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 AM CAROLINA BEACH NC 0.88 IN HAIL
03/11/03 NEW HANOVER
MRRLocal storm report, Mar 11, 11:31 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 2 SE RIEGLEWOOD NC 0.75 IN HAIL
03/11/03 BRUNSWICK REPORTED IN THE CITY OF
DELCO
MRRLocal storm report, Mar 11, 11:31 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON NC
1131 AM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 1 S RIEGLEWOOD NC 0.75 IN HAIL
03/11/03 COLUMBUS REPORTED IN THE CITY OF
DELCO
MRRLocal storm report, Mar 11, 12:17 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1217 PM EST TUE MAR 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM LELAND NC 0.75 IN HAIL
03/11/03 BRUNSWICK
1212 PM WILMINGTON NC 0.75 IN HAIL
03/11/03 NEW HANOVER STATE PORT
MRRHail, New Hanover
- When
- March 11, 12:34 PM EST
- Where
- New Hanover County, Wilmington
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.233, -77.933
Spotter reported half dollar size hail. The police also reported dime size hail at Wrightsville Beach.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Montana, March 11 to 12, 20033 events
- Hail and Damaging Wind in North Carolina, March 11, 200357 kt wind · 2 events
- High Wind in Oregon, March 11 to 13, 200370 kt wind · 2 events
- Hail in North Carolina, March 11, 20031 in hail · 1 event
- Hail in North Carolina, March 11, 20030.75 in hail · 1 event
- Hail in North Carolina, March 11, 20031 in hail · 1 event
- Hail in North Carolina, March 11, 20031 in hail · 1 event
- Hail in North Carolina, March 11, 20030.75 in hail · 1 event
- Hail in North Carolina, March 11, 20030.75 in hail · 1 event
- Hail in North Carolina, March 11, 20030.75 in hail · 1 event
- Hail in North Carolina, March 11, 20030.75 in hail · 1 event
- Hail in North Carolina, March 11, 20030.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348091.